MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERGLIDE MIDLINE CATHETER, 18G 10CM; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

BARD ACCESS SYSTEMS POWERGLIDE MIDLINE CATHETER, 18G 10CM; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number M118100
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/06/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a powerglide luer detachment was confirmed and the cause appeared to be manufacturing-related.The product returned for evaluation was five photographs depicting an 18ga x 10cm powerglide midline catheter.The first two photographs depicted the luer adapter and over-mold.The catheter appeared to be detached from the over-mold.The remaining three photographs depicted a catheter tube.Blood residue was evident within the photograph.The proximal end of the catheter appeared to be detached from the luer/over-mold.The proximal end of the catheter appeared to be the manufacture end.The catheter depicted in the photographs appeared to have become detached from the over-mold.Such a detachment can occur if the catheter is not fully inserted on the core pin during the molding process.The photographs will be submitted to the manufacturing site for further evaluation.A lot history review (lhr) of recp2382 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the insertion of the midline was successful with no issues.Directly after insertion, the nurse lifted the catheter at the hub to place a statlock and heard a pop.The facility stated that, ¿the pop sound is assumed to be the hub separating from the catheter itself.¿ the patient had to go to ir to have product removed.They also noted that they put a tourniquet on the patient to "keep catheter from migrating." no patient injury reported.

Brand Name
POWERGLIDE MIDLINE CATHETER, 18G 10CM
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7561269
Report Number3006260740-2018-01181
Device Sequence Number11434757
Product Code FOZ
UDI-Device Identifier00801741038105
UDI-Public(01)00801741038105
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K133856
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 06/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM118100
Device Catalogue NumberM118100
Device Lot NumberRECP2382
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/11/2018
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2018
Initial Report FDA Received Date06/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1